Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 270, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 15, 2018, 7:45 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2018, 7:45 PM CDT (00:45 UTC)
- Expired
- Aug 15, 2018, 8:30 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 60.0 mph
Counties Frontier County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 119 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 6:02 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.9
The text
As transmitted.
532
WUUS53 KLBF 160045
SVRLBF
NEC063-111-160130-
/O.NEW.KLBF.SV.W.0270.180816T0045Z-180816T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
745 PM CDT WED AUG 15 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
North central Frontier County in southwestern Nebraska...
Southeastern Lincoln County in southwestern Nebraska...
* Until 830 PM CDT.
* At 744 PM CDT, a severe thunderstorm was located near Brady, or 21
miles north of Curtis, moving southeast at 35 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
* Locations impacted include...
Brady, Moorefield, Jeffrey Canyon State Wildlife Management Area,
Cottonwood Canyon State Wildlife Management Area and Vroman.
This includes Interstate 80 in Nebraska between mile markers 193 and
207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building, and stay away from
windows.
&&
LAT...LON 4093 10065 4112 10038 4108 10024 4105 10024
4104 10023 4070 10022 4070 10012 4058 10028
TIME...MOT...LOC 0044Z 300DEG 29KT 4094 10042
HAIL...2.75IN
WIND...60MPH
$$
JWS3 follow-up statements
558
WWUS53 KLBF 160057
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
757 PM CDT WED AUG 15 2018
NEC063-111-160130-
/O.CON.KLBF.SV.W.0270.000000T0000Z-180816T0130Z/
Frontier NE-Lincoln NE-
757 PM CDT WED AUG 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTH CENTRAL FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES...
At 756 PM CDT, a severe thunderstorm was located 10 miles southwest
of Gothenburg, or 18 miles northeast of Curtis, moving southeast at
35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Brady, Moorefield, Jeffrey Canyon State Wildlife Management Area,
Cottonwood Canyon State Wildlife Management Area and Vroman.
This includes Interstate 80 in Nebraska between mile markers 193 and
207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4093 10065 4112 10038 4108 10024 4105 10024
4104 10023 4070 10022 4070 10012 4058 10028
TIME...MOT...LOC 0056Z 313DEG 28KT 4086 10033
HAIL...1.25IN
WIND...60MPH
$$
JWS384
WWUS53 KLBF 160110
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
810 PM CDT WED AUG 15 2018
NEC063-111-160130-
/O.CON.KLBF.SV.W.0270.000000T0000Z-180816T0130Z/
Frontier NE-Lincoln NE-
810 PM CDT WED AUG 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTH CENTRAL FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES...
At 810 PM CDT, a severe thunderstorm was located 9 miles northeast of
Moorefield, or 16 miles northeast of Curtis, moving southeast at 30
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Brady, Moorefield, Jeffrey Canyon State Wildlife Management Area,
Cottonwood Canyon State Wildlife Management Area and Vroman.
This includes Interstate 80 in Nebraska between mile markers 193 and
207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4093 10065 4112 10038 4108 10024 4105 10024
4104 10023 4070 10022 4070 10012 4058 10028
TIME...MOT...LOC 0110Z 309DEG 28KT 4079 10027
HAIL...1.25IN
WIND...60MPH
$$
JWS413
WWUS53 KLBF 160126
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
826 PM CDT WED AUG 15 2018
NEC063-111-160136-
/O.EXP.KLBF.SV.W.0270.000000T0000Z-180816T0130Z/
Frontier NE-Lincoln NE-
826 PM CDT WED AUG 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FRONTIER AND
SOUTHEASTERN LINCOLN COUNTIES WILL EXPIRE AT 830 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Nebraska.
LAT...LON 4093 10065 4112 10038 4108 10024 4105 10024
4104 10023 4070 10022 4070 10012 4058 10028
TIME...MOT...LOC 0126Z 300DEG 29KT 4073 10013
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:34 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 15, 6:34 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service North Platte NE 634 PM CDT Wed Aug 15 2018 .SHORT TERM...(This evening through Thursday) Issued at 306 PM CDT Wed Aug 15 2018 Active weather is in store for most of north central Nebraska through Thursday. Severe weather is possible late this afternoon and into the evening as a front moves across the region. Large hail and strong winds will be the primary threats, however, an isolated tornado is also possible. As the event progresses overnight Wednesday night, severe potential will diminish and heavy rain will become the main threat. One to two inches are possible northeast of a line from Valentine to Broken Bow through 7am CDT Thursday. Rain will end on Thursday with much of the precipitation east of the forecast area by 7am to 9am CDT. Lingering showers will continue east of a line from Broken Bow to Ainsworth through the early afternoon before tapering off. Daytime high temperatures on Thursday will rise into the low 80s with locations that experience rain showers much of the day only rising into the upper 70s. .LONG TERM...(Thursday night through Wednesday) Issued at 306 PM CDT Wed Aug 15 2018 The extended period will start off dry as high pressure builds across the central Plains. Dry weather will remain across the region through midday Saturday. Expect temperatures to continue in the mid to upper 80s for Friday and Saturday. The next chance of rain and thunderstorms will arrive on Saturday evening. Current model runs are inconsistent in timing of precipitation arrival. For now, will have rain moving into locations west of US-83 between 3pm and 6pm CDT. Rain will then progress eastward through the overnight period. At this time severe potential appears low, however, isolated thunderstorms are still possible. The main concern with the rain on Saturday night and early Sunday will be the potential for heavy rainfall. Locations across the I-80 corridor and into the southern Sandhills could easily see between 1 and 2 inches of new rain. For the most part due to the long duration of this event and precipitation falling across the Sandhills, flooding will not be a concern. In addition, small hail and brief gusty winds could also be possible. Rain showers will continue into Sunday, however, will be continuing to move eastward. Rain ends from west to east throughout the day, with all precipitation exiting the region by Sunday evening. Additional rainfall up to a half inch is possible through Sunday. High pressure and dry weather returns on Sunday night. Drier weather and cooler temperatures will be the main stories through the middle of next week. High temperatures will start off in the mid to upper 70s on Sunday and slowly rise into the upper 70s to low 80s by next Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 633 PM CDT Wed Aug 15 2018 For the KLBF terminal: Expect thunderstorms in the vicinity of the terminal through 03z Thursday. Some strong storms are possible from 00z to 02z with sfc wind gusts to 40 KTS, visibilities down to 1SM, heavy rain and hail. Conds will improve after 04z with scattered to broken ceilings 12000 to 25000 FT AGL. for the KVTN terminal: Expect thunderstorms to impact the terminal through 05z Thursday. conds will improve thereafter with ceilings ranging from 15000 to 25000 FT AGL. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Buttler
Hazardous weather outlook, Aug 15, 3:25 PM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 325 PM CDT Wed Aug 15 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-162030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 325 PM CDT Wed Aug 15 2018 /225 PM MDT Wed Aug 15 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Strong thunderstorms are expected to develop this evening across all of western and north central Nebraska. A few storms could become severe with large hail, damaging winds, and heavy rainfall the primary threats. An isolated tornado may be possible as well. The area of concern for severe weather is north of I-80 with the best chance north of a line from Merriman to Thedford to Burwell. Rainfall between 1 to 2 inches is possible across northern Nebraska. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Thunderstorms are possible Saturday night through Sunday morning. At this time, severe weather is not anticipated. Stay tuned for later outlooks as the details on this system become clearer. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed between 4pm and 11pm CDT Wednesday across most of north central Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte kulik
In the hours before
Local storm report, Aug 15, 7:10 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 1 W NORTH PLATTE 41.13N 100.79W
08/15/2018 M1.00 INCH LINCOLN NE TRAINED SPOTTER
&&
SNIVELYSpecial weather statement, Aug 15, 7:14 PM CDT, 31 minutes before
Special Weather Statement National Weather Service North Platte NE 714 PM CDT WED AUG 15 2018 NEZ008-160100- Brown NE- 714 PM CDT WED AUG 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWN COUNTY UNTIL 800 PM CDT... At 714 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northeast of Elsmere, or 20 miles southwest of Ainsworth, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Raven, Jones Lake, Willow Lake State Wildlife Management Area, Long Lake State Wildlife Management Area and Johnsons Corner. LAT...LON 4222 10015 4235 10015 4235 9967 4213 9967 TIME...MOT...LOC 0014Z 274DEG 22KT 4229 10008 Snively
Local storm report, Aug 15, 7:19 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
719 PM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL NORTH PLATTE 41.13N 100.77W
08/15/2018 E1.25 INCH LINCOLN NE PUBLIC
REPORTED AT THE 2800 BLOCK OF WEST 6TH STREET.
&&
CBUTTLERLocal storm report, Aug 15, 7:20 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
720 PM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL NORTH PLATTE 41.13N 100.77W
08/15/2018 E1.00 INCH LINCOLN NE NWS EMPLOYEE
REPORTED NEAR SUNSET AND BUFFALO BILL ROAD.
&&
CBUTTLERLocal storm report, Aug 15, 7:24 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
724 PM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 8 WNW NORTH PLATTE 41.18N 100.91W
08/15/2018 E1.75 INCH LINCOLN NE PUBLIC
REPORT VIA SOCIAL MEDIA OF GOLF BALL SIZE HAIL AND 0.50
INCHES OF RAINFALL.
&&
JGOMEZSpecial weather statement, Aug 15, 7:44 PM CDT, 1 minute before
Special Weather Statement National Weather Service North Platte NE 744 PM CDT WED AUG 15 2018 NEZ059-070-071-160130- Frontier NE-Hayes NE-Lincoln NE- 744 PM CDT WED AUG 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FRONTIER... SOUTHWESTERN LINCOLN AND EASTERN HAYES COUNTIES UNTIL 830 PM CDT... At 744 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southeast of Wallace, or 16 miles north of Hayes Center, moving southeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hayes Center, Marengo and Hayes Center State Wildlife Management Area. This includes Highway 83 between mile markers 42 and 45. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Nebraska. LAT...LON 4072 10124 4085 10107 4060 10058 4035 10091 TIME...MOT...LOC 0044Z 315DEG 23KT 4074 10109 Buttler
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:11 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| Aug 15, 7:14 PM CDT | Special Weather Statement | LBF | Brown | 46 min |
| Aug 15, 7:18 PM CDT | Areal Flood Advisory | LBF | Lincoln | 117 min |
| Aug 15, 7:44 PM CDT | Special Weather Statement | LBF | Hayes | 46 min |
| Aug 15, 7:46 PM CDT | Special Weather Statement | LBF | Rock | 44 min |
| Aug 15, 8:01 PM CDT | Areal Flood Advisory | LBF | Frontier, Lincoln | 119 min |
| Aug 15, 8:28 PM CDT | Special Weather Statement | LBF | Gosper | 32 min |
| Aug 15, 8:50 PM CDT | Special Weather Statement | LBF | Garfield | 40 min |
| Aug 15, 9:20 PM CDT | Special Weather Statement | LBF | Garfield | 40 min |
| Aug 15, 9:59 PM CDT | Special Weather Statement | LBF | Garfield | 16 min |
| Aug 15, 10:22 PM CDT | Special Weather Statement | LBF | Loup | 38 min |
| Aug 16, 12:34 AM CDT | Special Weather Statement | LBF | Rock | 26 min |
| Aug 16, 12:59 AM CDT | Special Weather Statement | LBF | Garfield | 31 min |
| Aug 16, 1:26 AM CDT | Special Weather Statement | LBF | Garfield | 34 min |
| Aug 16, 1:57 AM CDT | Special Weather Statement | LBF | Wheeler | 33 min |
| Aug 16, 3:23 AM CDT | Special Weather Statement | LBF | Valley | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.